Article

Ganciclovir–tenofovir interaction leading to tenofovir‑induced nephrotoxicity

Radhika Soanker1★, Shobha Jagdish Chandra Udutha1, Malladi V S Subbalaxmi2, YSN Raju2★ Corresponding author

  1. 1Departments of Clinical Pharmacology and Therapeutics, Institute of Medical Sciences, Hyderabad, Telangana, India.
  2. 2General Medicine, Nizam’s Institute of Medical Sciences, Hyderabad, Telangana, India.

CORRESPONDENCE

Radhika Soanker

Departments of Clinical Pharmacology and Therapeutics, Institute of Medical Sciences, Hyderabad, Telangana, India.

Received: 30-12-2013; Revised: 26-03-2014; Accepted: 25-04-2014.

Volume 5, Issue 4 · pp. 265–267 · PUBLISHED 2014 · DOI: 10.4103/0976-500X.142452

View on JPP original site ↗

ABSTRACT

Viral enteritis is an important gastrointestinal disorder in human immunodeficiency virus (HIV)‑infected patients. Cytomegalovirus (CMV) is the most common opportunistic agent in these patients. As ganciclovir and tenofovir are the most commonly used drugs for the treatment of CMV and HIV infection, respectively, this case report showcases the potentiality of drug interaction as well as the safety measures to be taken when using these two drugs together in unavoidable situations.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Soanker, R., Udutha, S. J. C., Subbalaxmi, M. V. S., & Raju, Y. (2014). Ganciclovir–tenofovir interaction leading to tenofovir‑induced nephrotoxicity. Journal of Pharmacology and Pharmacotherapeutics, 5(4), 265–267. https://doi.org/10.4103/0976-500X.142452